Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 11, 2011, 6:56 PM CDT for Lipscomb County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2011, 6:56 PM CDT (23:56 UTC)
- Expired
- Oct 11, 2011, 7:36 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 172 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 7:00 PM CDT | HAIL 1.5 | 2 Se Lipscomb, TX | PING PONG SIZE HAIL. |
| Oct 11, 7:20 PM CDT | HAIL 0.75 | 12 W Higgins, TX | PENNY SIZE HAIL REPORTED SOUTH OF LIPSCOMB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS54 KAMA 112356
SVRAMA
TXC295-120100-
/O.NEW.KAMA.SV.W.0090.111011T2356Z-111012T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT TUE OCT 11 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 800 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LIPSCOMB...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...
HIGGINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3606 10000 3606 10001 3609 10054 3632 10054
3631 10000
TIME...MOT...LOC 2356Z 281DEG 18KT 3624 10034
$$
JOHNSON2 follow-up statements
531
WWUS54 KAMA 120027
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT TUE OCT 11 2011
TXC295-120100-
/O.CON.KAMA.SV.W.0090.000000T0000Z-111012T0100Z/
LIPSCOMB TX-
727 PM CDT TUE OCT 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN LIPSCOMB COUNTY...
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LIPSCOMB...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3606 10000 3606 10001 3609 10054 3632 10035
3631 10000
TIME...MOT...LOC 0028Z 281DEG 18KT 3617 10026
$$
JOHNSON352
WWUS54 KAMA 120036
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT TUE OCT 11 2011
TXC295-120046-
/O.CAN.KAMA.SV.W.0090.000000T0000Z-111012T0100Z/
LIPSCOMB TX-
736 PM CDT TUE OCT 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIPSCOMB COUNTY IS
CANCELLED...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3606 10000 3606 10001 3609 10054 3632 10035
3631 10000
TIME...MOT...LOC 0036Z 281DEG 18KT 3616 10021
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:20 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 11, 6:20 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT TUE OCT 11 2011 .AVIATION... UPPER TROUGH MOVING ACROSS THE TEXAS AND OKLAHOMA AND TEXAS PANHANDLES THIS EVENING WILL GENERATE SCATTERED CONVECTION ACROSS THE EASTERN PANHANDLES THROUGH ABOUT 03Z TO 05Z WEDNESDAY. THE CONVECTION IS EXPECTED TO REMAIN EAST OF THE AMARILLO AND GUYMON TAF SITES THROUGH THE TAF FORECAST PERIOD. VFR CONDITIONS EXPECTED...ALTHOUGH SOME SCATTERED LOW CLOUDS POSSIBLE LATE TONIGHT. COLD FRONT WILL CAUSE A WIND SHIFT TO THE NORTHWEST AND NORTH AT ALL THREE TAF SITES WITH SPEEDS INCREASING FROM 5 TO 15 KNOTS TONIGHT...TO AROUND 15 TO 25 KNOTS WITH POSSIBLE HIGHER GUSTS AFTER 14Z TO 15Z WEDNESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 538 PM CDT TUE OCT 11 2011/ ..SEVERE THUNDERSTORMS POSSIBLE THROUGH 1 AM CDT TONIGHT MAINLY EAST OF A GUYMON TO AMARILLO LINE... UPDATE... UPDATED THE HWO TO INCLUDE SEVERE WORDING OVER MAINLY THE EAST HALF OF THE PANHANDLES. DISCUSSION... SEVERE THUNDERSTORM POTENTIAL IS INCREASING OVER THE EAST HALF OF THE PANHANDLES. LATEST RADAR IMAGERY SUGGESTED A FEW STORMS DEVELOPING ON A SURFACE TROUGH/DRYLINE FROM NEAR PERRYTON TO PANHANDLE TO CLAUDE. THINK THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS THEY MOVE EAST INTO A MODERATELY UNSTABLE AIRMASS WITH MLCAPE 500-1100 J/KG. 0-6 KM BULK SHEAR VALUES WILL INCREASE TO 35-50 KTS OVER THE NEXT FEW HOURS...ESPECIALLY AS SURFACE WINDS BACK TO THE SSE EAST OF THE TROUGH/DRYLINE. BELIEVE STORM COVERAGE AND INTENSITY MAY PEAK AROUND OR JUST AFTER SUNSET. MID LEVEL SHORT WAVE/LOW PRESSURE DISTURBANCE NEAR THE LINE MENTIONED IN THE PARAGRAPH ABOVE WILL QUICKLY MOVE EAST OVER THE NEXT FEW HOURS...AND WILL LIKELY OUTRUN THE SURFACE TROUGH/DRYLINE...WHICH MAY REDUCE THE AMOUNT OF LIFT OVER THE AREA. THUS...NOT CONFIDENT ABOUT THE AMOUNT AND COVERAGE OF SEVERE STORMS. LARGE HAIL IS THE PRIMARY HAZARD WITH ANY SEVERE STORMS DUE TO STEEP MID LEVEL LAPSE RATES AROUND 8 C/KM...WET BULB ZERO HEIGHTS AROUND 10500 FT MSL...AND COLD AIR ALOFT WITH 500 MB AROUND -15C. DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE AS WELL. CANNOT COMPLETELY RULE OUT A TORNADO DUE TO 0-3 KM SRH 150-200 M2/S2 AND LCL HEIGHTS 1500-2000 M OVER THE EAST PANHANDLES WHERE SURFACE DEWPOINT DEPRESSIONS ARE ONLY 15 TO 20F. STORMS WILL LIKELY BEGIN TO WEAKEN AFTER 9 PM CDT AND MOVE MAINLY EAST OF THE AREA BY 1 AM CDT. MBS PREV DISCUSSION... /ISSUED 407 PM CDT TUE OCT 11 2011/ DISCUSSION... 1200 UTC UPPER AIR ANALYSIS AT 250 MB INDICATED A ZONAL 100-KT SUBTROPICAL JET ORIENTED FROM NORTHERN MEXICO INTO SOUTH TEXAS. MEANWHILE...A MUCH STRONGER 135-KT POLAR JET WAS ENTERING THE PACIFIC NORTHWEST COAST. 500 MB ANALYSIS INDICATED BROAD TROUGHING EXTENDING FROM THE ROCKIES INTO THE WESTERN HIGH PLAINS WITH A STOUT RIDGE EXTENDING FROM THE NORTHWEST ATLANTIC INTO ONTARIO. A SECOND TROUGH WAS EJECTING INTO THE PACIFIC NORTHWEST WITH MID-LEVEL RIDGING BUILDING ACROSS MUCH OF THE DESERT SOUTHWEST. ONE DISTINCT SHORTWAVE TROUGH WAS EVIDENT FROM CENTRAL COLORADO TO CENTRAL NEW MEXICO WITH 500 MB TEMPERATURES OF -16 C AT DENVER AND GRAND JUNCTION. BASED ON WATER VAPOR IMAGERY AND WIND PROFILER DATA...THIS TROUGH IS NOW LOCATED ACROSS THE WESTERN PANHANDLES. RELATIVELY WEAK W/SW FLOW /LESS THAN 25 KT/ AT 700 MB WAS PREVALENT AHEAD OF THE AFOREMENTIONED SHORTWAVE TROUGH AND WAS CONTRIBUTING TO A SEMBLANCE OF AN ELEVATED MIXED LAYER EVIDENT ON REGIONAL RAOBS. DEEP W/SW FLOW ALOFT HAS LED TO A DEEPENING SURFACE TROUGH LOCATED FROM JUST OF BEAVER TO NEAR HEREFORD. A COLD FRONT IS ALSO CURRENTLY LOCATED FROM WESTERN KANSAS INTO EASTERN COLORADO. THROUGH TONIGHT: AHEAD OF THE AFOREMENTIONED SURFACE TROUGH...TEMPERATURES HAVE WARMED INTO THE 70S DESPITE ABUNDANT MID- AND UPPER-LEVEL CLOUD COVER. HOWEVER...THE CLOUD COVER HAS PREVENTED MOST AREAS FROM REACHING THEIR CONVECTIVE TEMPERATURES THUS FAR. DEW POINTS HAVE REMAINED IN THE 50S BUT ARE BEGINNING TO DECREASE AS THE SURFACE TROUGH PROGRESSES EASTWARD. COLDER TEMPERATURES ALOFT ASSOCIATED WITH THE APPROACHING SHORTWAVE TROUGH ARE STEEPENING 700-500 MB LAPSE RATES AND ERODING THE MID-LEVEL INVERSION OBSERVED ON THE 1200 UTC KAMA RAOB. THE JUXTAPOSITION OF THE COLD AIR ALOFT AND WARM...RELATIVELY MOIST AIR AT THE SURFACE IS CONTRIBUTING TO WEAK DESTABILIZATION WITH MIXED LAYER CAPE VALUES BETWEEN 500 AND 1000 J/KG AHEAD OF THE SURFACE TROUGH. MIXED LAYER CIN HAS BEEN REDUCED TO BETWEEN -25 TO -50 J/KG AND ADDITIONAL HEATING SHOULD FURTHER REDUCE THESE VALUES. SURFACE MOISTURE CONVERGENCE IS INCREASING ALONG THE SURFACE TROUGH ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA. IT IS IN THIS AREA THAT TEMPERATURES ARE THE WARMEST...INSTABILITY IS THE HIGHEST...AND CIN IS DIMINISHING THE FASTEST. THEREFORE...EXPECT CONVECTIVE INITIATION TO OCCUR BETWEEN 5-6 PM WITH STORMS MOVING TO THE EAST-SOUTHEAST. IN FACT...BEGINNING TO SEE A SMALL CUMULUS FIELD DEVELOP ACROSS ROBERTS COUNTY. AREAS EAST OF A BEAVER TO AMARILLO LINE STAND THE BEST CHANCE OF STORMS THROUGH LATE THIS EVENING. EFFECTIVE BULK SHEAR IS EXPECTED TO BE 25-30 KT THROUGH LATE THIS AFTERNOON...WHICH MAY TEND TO INITIALLY LIMIT THE ORGANIZATION OF ANY UPDRAFTS. BY EARLY THIS EVENING...EFFECTIVE BULK SHEAR VALUES ARE EXPECTED TO INCREASE BETWEEN 35 AND 40 KT...WHICH SHOULD BE MORE SUPPORTIVE OF ORGANIZED CONVECTION. HOWEVER...WITH NOCTURNAL COOLING...THE BOUNDARY LAYER WILL BEGIN TO STABILIZE...THEREBY MAKING CONVECTION ELEVATED. CURRENTLY THINKING THAT THE OVERWHELMING MAJORITY OF ANY STORMS THAT FORM WILL BE STRONG AS OPPOSED TO SEVERE...BUT WE CANNOT TOTALLY RULE OUT AN ISOLATED SEVERE STORM. ANY STORMS THAT DO DEVELOP BEFORE SUNSET WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. AFTER SUNSET...IT WILL BE DIFFICULT FOR ANY STRONG WINDS TO PENETRATE THE NOCTURNAL INVERSION...SO THEREFORE...WE THINK SMALL HAIL WILL BE THE MAIN HAZARD. EXPECT CONVECTION TO EXIT THE SOUTHEAST PORTION OF THE FORECAST AREA BY MIDNIGHT EVEN THOUGH THE NAM AND GFS WANT TO LINGER PRECIPITATION JUST AFTER MIDNIGHT. THE FRONT CURRENTLY ACROSS COLORADO SHOULD CLEAR THE ENTIRE AREA BY SUNRISE WITH COOLER AND DRIER AIR FILTERING INTO THE AREA. SOME SHALLOW MOISTURE MAY POOL ALONG THE FRONT AND CONTRIBUTE TO A LOW STRATUS DECK ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES. WEDNESDAY-WEDNESDAY NIGHT: DRY NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE REGION WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED. HIGHS WILL BE IN THE LOWER 70S ACROSS THE NORTHWEST AND NEAR 80 IN THE SOUTHEAST. BREEZY NORTHERLY WINDS ARE EXPECTED LATE IN THE MORNING AND CONTINUING INTO THE MID-AFTERNOON HOURS AS A CORE OF LOW-/MID-LEVEL WINDS SWINGS ACROSS THE AREA. SUBSIDENCE ASSOCIATED WITH LOW-LEVEL COLD AIR ADVECTION MAY ACTUALLY ENHANCE THE SPEED OF THE WINDS. PRESSURE GRADIENT RELAXES BY THE LATE AFTERNOON HOURS AND WINDS SHOULD BEGIN TO SUBSIDE. RELATIVELY CLEAR SKIES...LIGHT WINDS...AND DRY AIR WILL CREATE GOOD RADIATIONAL COOLING CONDITIONS. MET GUIDANCE IS INDICATING LOWS IN THE MID 30S ACROSS THE FAR WESTERN OKLAHOMA PANHANDLE. NOT QUITE READY TO GO THAT LOW JUST YET...BUT IT WOULD NOT BE A SURPRISE IF SOME OF THE COOLER LOCATIONS DO DROP INTO THE MID AND UPPER 30S. THURSDAY-SATURDAY NIGHT: NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED DURING THIS TIME FRAME. AS SURFACE HIGH PRESSURE SHIFTS TO THE EAST ON THURSDAY...WINDS WILL VEER BACK TO A SOUTHERLY DIRECTION. MAY SEE A FEW HIGH CLOUDS ACROSS THE NORTHEAST IN ADVANCE OF A FAST MOVING 500 MB SHORTWAVE TROUGH. HEIGHT FALLS AND WEAK COOLING IN THE LOW/MID-LEVELS SHOULD KEEP HIGH TEMPERATURES IN THE 70S AT MOST LOCATIONS. A BACKDOOR FRONT WILL ENTER THE NORTHERN PORTION OF THE FORECAST AREA FRIDAY MORNING AND MOVE SOUTH OF THE AREA BY FRIDAY AFTERNOON. THE WARMEST TEMPERATURES WILL BE ACROSS THE SOUTH WHERE COLD AIR ADVECTION WILL BE SLIGHTLY DELAYED. HEIGHTS ARE EXPECTED TO RISE BY SATURDAY AS FLAT UPPER-LEVEL RIDGING BUILDS INTO THE BIG BEND OF TEXAS. SW FLOW ALOFT WILL PROMOTE THE DEVELOPMENT OF A LEE SIDE SURFACE TROUGH...ALLOWING THE FRONT TO LIFT INTO KANSAS DURING THE DAY WITH HIGHS REBOUNDING INTO THE 80S FOR MOST LOCATIONS. SUNDAY-TUESDAY: A FAST MOVING SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS WILL SEND A WEAK COLD FRONT THROUGH THE AREA SUNDAY EVENING. AHEAD OF THE FRONT...IT WILL BE BREEZY AND WARM...ESPECIALLY ACROSS THE TEXAS PANHANDLE. THIS FRONT WILL HAVE NO MOISTURE TO WORK WITH SO KEPT THE FORECAST DRY. A MUCH STRONGER SHORTWAVE TROUGH WILL DIVE SOUTHEAST OUT OF THE NORTHERN ROCKIES MONDAY NIGHT. THIS WILL PUSH A MUCH STRONGER COLD FRONT THROUGH THE PANHANDLES LATE MONDAY NIGHT OR EARLY TUESDAY MORNING. THE STRENGTH OF THE SURFACE HIGH AND PRESSURE GRADIENT BEHIND THE FRONT SHOULD ALLOW FOR STRONG NORTHERLY WINDS TO DEVELOP ON TUESDAY. MOISTURE RETURN LOOKS MEAGER AHEAD OF THIS FRONT...SO EXPECTING ANOTHER DRY FRONTAL PASSAGE. LOW-LEVEL COLD AIR ADVECTION WILL LIKELY KEEP HIGHS WELL BELOW NORMAL ON TUESDAY. WENT BELOW MEX GUIDANCE BUT THIS MAY NOT BE COLD ENOUGH. WE COULD EVEN BE LOOKING AT THE FIRST FROST POTENTIAL OF THE SEASON WEDNESDAY MORNING. JACKSON FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 20 PERCENT ACROSS THE NORTHWEST HALF OF THE PANHANDLES ON WEDNESDAY. 20 FOOT WINDS IN THIS AREA WILL BE FROM THE NORTH WITH SPEEDS BETWEEN 15 AND 20 MPH. THEREFORE...ISOLATED POCKETS OF NEAR ELEVATED FIRE WEATHER CONDITIONS COULD DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF A LINE FROM BOYS RANCH TO BEAVER. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT ON THURSDAY WITH 20 FOOT WINDS BETWEEN 10 AND 15 MPH. THEREFORE...NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY THROUGH TUESDAY AS EITHER MINIMUM RELATIVE HUMIDITY VALUES WILL BE TOO HIGH AND/OR 20 FOOT WINDS WILL REMAIN BELOW 15 MPH. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/17
Hazardous weather outlook, Oct 11, 6:52 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT TUE OCT 11 2011 OKZ001>003-TXZ001>020-121100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 652 PM CDT TUE OCT 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 1 AM CDT ACROSS THE FAR EASTERN OKLAHOMA AND THE CENTRAL AND EASTERN TEXAS PANHANDLES. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS IS THE MAIN HAZARD...THOUGH DAMAGING WIND GUSTS UP TO 60 MPH AND ONE OR TWO TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 1 AM CDT TONIGHT EAST OF A BEAVER TO PAMPA TO GOODNIGHT LINE. MBS
In the hours before
Local storm report, Oct 11, 5:57 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 E PAMPA 35.55N 100.93W
10/11/2011 E0.88 INCH GRAY TX PUBLIC
REPORT OF 10 MINUTES OF HEAVY NICKEL SIZED HAIL FALLING
EAST OF PAMPA
&&
EVENT NUMBER AMA1100416
FENNERLocal storm report, Oct 11, 6:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL PAMPA 35.55N 100.96W
10/11/2011 M1.00 INCH GRAY TX CITY OFFICIAL
HAIL LASTED FOR ABOUT SIX OR SEVEN MINUTES.
&&
EVENT NUMBER AMA1100417
KJSLocal storm report, Oct 11, 6:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 10 SE BOOKER 36.35N 100.41W
10/11/2011 M1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100418
KJSLocal storm report, Oct 11, 6:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 E PAMPA 35.55N 100.93W
10/11/2011 E0.88 INCH GRAY TX PUBLIC
REPORT OF NICKEL SIZE HAIL FALLING EAST OF PAMPA
&&
EVENT NUMBER AMA1100419
FENNERSpecial weather statement, Oct 11, 6:25 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 625 PM CDT TUE OCT 11 2011 TXZ019-120000- DONLEY TX- 625 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NORTHERN DONLEY COUNTY. AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HOWARDWICK...OR ABOUT 12 MILES NORTHWEST OF CLARENDON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Local storm report, Oct 11, 6:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 6 SW LEFORS 35.38N 100.88W
10/11/2011 E1.75 INCH GRAY TX TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED WITH THUNDERSTORM
SOUTHWEST OF LEFORS
&&
EVENT NUMBER AMA1100420
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 37 min |
| Oct 11, 6:09 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 66 min |
| Oct 11, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 62 min |
| Oct 11, 6:40 PM CDT | Tornado Warning | AMA | Donley, Gray, Wheeler | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.